Secukinumab, Pituitary Enlargement and Panhypopituitarism: Are They Related?
KeywordsPituitary neoplasms, hypophysitis, hypopituitarism, secukinumab
Pituitary adenomas are the most common cause of hypopituitarism associated with pituitary enlargement, but other aetiologies have been emerging, namely immune checkpoint inhibitor-induced hypophysitis (ipilimumab, nivolumab and pembrolizumab). Secukinumab is a recently approved human monoclonal antibody used for the treatment of psoriasis, with no know reported cases of hypophysitis. We describe a challenging case of panhypopituitarism in a patient with a pituitary incidentaloma and a temporal relationship between secukinumab initiation and the manifestation of clinical features suggestive of hypopituitarism. In such intricate work-up, the differential diagnoses should be carefully considered, taking into account the therapeutic and prognostic implications.
Issue: 2021: Vol 8 No 12 (view)